Dana Vaughn said:Yeah, I actually caught onto that. I was seeing my psychiatrist the other day and laid it all out for them. They ended up pulling me off Solian and switched me over to Azolar, which is supposedly designed to have an affinity for both serotonin and dopamine. I'm really crossing my fingers that it actually works that way. Have you heard much about it? If I don't start feeling any different soon, I’m going to ask about moving to Effexor... honestly, that feels like my last real shot at feeling human again.
Dana, reading through your posts, I can tell you that I’ve been in the exact same boat. I dealt with two back-to-back Psychotic episodes back in 2009—the second one happened because I decided to stop my treatment prematurely. At the time, I was on massive doses of Seroquel and Risperdal (over 100mg and 50mg respectively), which left me looking completely drugged and perpetually exhausted, though I felt okay because even those heavy hits weren't quite enough to fully suppress the symptoms. As the illness started to recede over the next two years, my doctors began tapering my dosage down almost linearly. Eventually, those meds just felt too heavy, likely due to the lingering depression and lowered brain activity. Once I hit the 25mg mark for both, I still felt incredibly depressed. My doctor didn't want to lower the antipsychotics any further, so she introduced antidepressants—first Faverin and Ladiomil, and now I’m on 150mg of Effexor XL. Meanwhile, they swapped my Seroquel for Zyprexa, starting at 10mg, then 5mg, and now I'm down to just 2.5mg. In my experience, the depression isn't always just a side effect of the antipsychotics being too strong; sometimes it’s just an inherent part of the condition. My latest diagnosis is F20.4 (post-schizophrenic depression). To be honest, I haven't actually felt the schizophrenia itself for a long time now (thankfully, 🙂), it's just this depression that lingers. It might be worth discussing Effexor with your doctor, because if you taper off the antipsychotics too aggressively, the illness can flare up incredibly fast—kind of like a tiny spark that suddenly turns into a massive forest fire. That’s how my therapist puts it. Effexor shouldn't hurt you, especially at lower doses. I hadn't heard of Azolar before, but I did a little digging online and it really is a newer option, much more recent than Zyprexa, which used to be considered the "new" expensive standard.
And please, don't believe the idea that your brain is permanently damaged. Even though it certainly feels that way, it’s really just a chemical imbalance of neurotransmitters. Those aren't things that can be fixed overnight or easily, even with the most cutting-edge medicine available today. It's a tough reality, unfortunately 😢